Alert archive / Tennessee / Special Weather Statements in 2023
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jan 3, 2023, 11:21 PM CST for Lewis County, Wayne County, Tennessee. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 3, 2023, 11:21 PM CST (05:21 UTC)
- Expired
- Jan 4, 2023, 12:00 AM CST
- In force
- 39 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.25 in
- Wind
- 50
Counties Lewis County, TN, Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 155 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 3, 11:50 PM CST | HAIL 1 | 2.2 Se Hohenwald, TN | |
| Jan 3, 11:51 PM CST | HAIL 1 | 4 S Hohenwald, TN | QUARTER SIZE HAIL REPORTED ON BUFFALO ROAD SOUTH OF HOHENWALD. |
| Jan 3, 11:57 PM CST | HAIL 0.5 | 2 Se Hohenwald, TN | REPORT FROM MPING: HALF-INCH (0.50 IN.). |
| Jan 4, 12:01 AM CST | HAIL 0.75 | 2 Se Hohenwald, TN | REPORT FROM MPING: DIME (0.75 IN.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 344 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
972
WWUS84 KOHX 040521
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
1121 PM CST Tue Jan 3 2023
TNZ056-058-093-094-040600-
Lawrence TN-Wayne TN-Lewis TN-Perry TN-
1121 PM CST Tue Jan 3 2023
...A strong thunderstorm will impact portions of southern Lewis,
Wayne, northwestern Lawrence and southeastern Perry Counties through
MIDNIGHT CST...
At 1121 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles west of Collinwood, or 13 miles southwest of Waynesboro, moving
northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hohenwald, Waynesboro, Collinwood, Cypress Inn and Lutts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3501 8799 3520 8798 3560 8771 3550 8736
3500 8774
TIME...MOT...LOC 0521Z 214DEG 44KT 3516 8787
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
BarnwellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jan 3, 8:05 PM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Jan 3, 8:05 PM CST, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Nashville TN 805 PM CST Tue Jan 3 2023 ...New UPDATE... .UPDATE... Issued at 753 PM CST Tue Jan 3 2023 The lull before the cold front is currently happening. The HRRR has the next wave of showers and thunderstorms coming up from the south after 05Z. This still looks like the eastern 2/3 of the forecast area /I-65 and east/ will be the area of focus. The good news is the showers move off the plateau by 15Z with the threat for severe weather ending around 6 am. The main threat damaging winds and hail...with a tornado or two possible. && .SHORT TERM... (This afternoon through Thursday Night) Issued at 159 PM CST Tue Jan 3 2023 The second of three rounds of potential severe weather has now exited the cwa, The tornado watch has been cancelled for those last remaining eastern counties. Conditions have stabilized across the mid state, but we are looking at the main frontal boundary upstream. Thus, that 3rd round of potentially severe weather is upcoming this evening and overnight. SPC still holds a slight risk for the southeastern two thirds of the mid state through 12Z. The light rain that covers eastern areas of the mid state will continue to decrease from west to east. This activity will exit our Plateau around 5p to 6p or so. then, we will begin to see some destabilization once again as the aforementioned cold front heads our way. The good news is that it appears that the forcing along and ahead of the boundary looks a touch weaker. Furthermore, 850 mb energy and helicities look weaker as well. Nonetheless, showers and tstms will increase once again just after 00Z and spread eastward overnight. Additional qpf does not appear to pose any flood threats. The system will continue to be a slow mover, with the residual shower activity finally exiting our Plateau just after 12Z. Moving on, some sunshine will return on Wednesday, with even more on Thursday. The replacement airmass looks rather mild still with lows expected to be in the 30s and highs in the 50s. && .LONG TERM... (Friday through next Tuesday) Issued at 159 PM CST Tue Jan 3 2023 In the extended forecast, looking nice into Friday. Then the southern branch of the jet stream will become active. A frontal boundary will bring some showers to the area over the weekend. This feature may stall to our south with some energy forming along the boundary. Moisture will spread back northward into early next week. Precip amounts look light and the airmass to our north does not look all that cold. Thus, just looks like low chances for rainfall for now. There is quite a bit of uncertainty with the timing of any precip during the period. So with the light amounts expected, will just include low pops for a lengthy duration. For the extended temps, values will run about 5 to 10 degrees above normal. && .AVIATION... (00Z TAFS) Issued at 629 PM CST Tue Jan 3 2023 VFR conditions are expected at BNA/MQY/CKV this evening before another round of SHRA/TSRA brings MVFR conditions between 05-09Z. Conditions will improve back to VFR thereafter. At CSV, MVFR/IFR conditions are expected this evening and overnight as TSRA spread back over the airport from 06-12Z, followed by a return to VFR on Wednesday morning. South winds this evening will veer to southwest overnight then westerly on Wednesday morning, with gusts to 20 knots during the day on Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Nashville 57 61 38 53 / 90 10 0 0 Clarksville 52 57 35 51 / 50 0 0 0 Crossville 57 63 36 50 / 90 70 0 0 Columbia 56 61 37 53 / 90 10 0 0 Cookeville 59 63 37 51 / 90 60 0 0 Jamestown 57 63 36 49 / 90 70 0 0 Lawrenceburg 58 62 37 54 / 90 20 0 0 Murfreesboro 58 63 37 53 / 90 30 0 0 Waverly 52 56 35 51 / 60 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.......12 SHORT TERM...21 LONG TERM....21 AVIATION.....Shamburger
Hazardous weather outlook, Jan 3, 10:30 PM CST, 51 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1030 PM CST Tue Jan 3 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-050430- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1030 PM CST Tue Jan 3 2023 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Tonight. Another round of strong to possibly severe thunderstorms will move across the southeastern half of Middle Tennessee overnight tonight. Some storms could contain damaging winds, large hail, and possibly a tornado or two. Localized flooding is also possible as the ground is saturated from the rainfall earlier today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed overnight across southeast Middle Tennessee. Shamburger
In the hours before
Local storm report, Jan 3, 5:47 PM CST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
547 PM CST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM TSTM WND DMG CUMBERLAND FURNACE 36.27N 87.36W
01/03/2023 DICKSON TN PUBLIC
TSPOTTER REPORT OF DESTROYED SHED IN
CUMBERLAND FURNACE ALONG SOULES CHAPEL ROAD.
TIME APPROXIMATED BASED ON RADAR.
&&Local storm report, Jan 3, 9:43 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
943 PM CST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM TSTM WND DMG CUMBERLAND FURNACE 36.27N 87.36W
01/03/2023 DICKSON TN PUBLIC
TSPOTTER REPORT OF DESTROYED SHED IN
CUMBERLAND FURNACE ALONG SOULES CHAPEL ROAD.
TIME APPROXIMATED BASED ON RADAR.
1045 AM TSTM WND DMG UNIONVILLE 35.62N 86.59W
01/03/2023 BEDFORD TN BROADCAST MEDIA
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
UNIONVILLE. THUNDERSTORM WINDS DESTROYED
SHED AT A RESIDENCE NEAR UNIONVILLE.
1059 AM TSTM WND DMG 5 NNW BELL BUCKLE 35.66N 86.40W
01/03/2023 RUTHERFORD TN PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 5
NNW BELL BUCKLE. TSPOTTER REPORT OF DOWNED
TREES ALONG THE RAILROAD TRACKS SOUTH OF
FOSTERVILLE NEAR BELL BUCKLE ROAD AT
FOSTERVILLE ROAD. A ROOF WAS ALSO TORN OFF
OF A NEARBY HAY SHED. TIME ESTIMATED BASED
ON RADAR.
1222 PM TSTM WND DMG 1 N CROSSVILLE 35.97N 85.04W
01/03/2023 CUMBERLAND TN EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
N CROSSVILLE. THUNDERSTORM WIND DAMAGE
REPORTED ON TABOR LOOP NORTH OF CROSSVILLE.
DAMAGE INCLUDED A TREE THAT FELL ONTO A
HOUSE, A DAMAGED CARPORT AND GARAGE, ANOTHER
UPROOTED TREE, METAL ROOFING TORN OFF A
BARN, AND SHINGLE DAMAGE TO A RESIDENCE.
&&
SHAMBURGERSpecial weather statement, Jan 3, 11:21 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1121 PM CST Tue Jan 3 2023
TNZ056-058-093-094-040600-
Lawrence TN-Wayne TN-Lewis TN-Perry TN-
1121 PM CST Tue Jan 3 2023
...A strong thunderstorm will impact portions of southern Lewis,
Wayne, northwestern Lawrence and southeastern Perry Counties through
MIDNIGHT CST...
At 1121 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles west of Collinwood, or 13 miles southwest of Waynesboro, moving
northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hohenwald, Waynesboro, Collinwood, Cypress Inn and Lutts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3501 8799 3520 8798 3560 8771 3550 8736
3500 8774
TIME...MOT...LOC 0521Z 214DEG 44KT 3516 8787
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 11:39 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 36 min |
| Jan 4, 12:02 AM CST | Special Weather Statement | OHX | Lewis, Williamson | 43 min |
| Jan 4, 1:44 AM CST | Special Weather Statement | OHX | Grundy, Van Buren | 31 min |
| Jan 4, 2:26 AM CST | Special Weather Statement | OHX | Wilson | 49 min |
Nearby
Special Weather Statements in Tennessee, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.